MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF PL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US ACCULIF PL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 800044
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a distal end of the inserter broke off.The surgeon had inserted a cage successfully on the patient's right side.He was then inserting a second cage on the patient's left side and observed under flouro that the implant was to anterior.So he requested a slap hammer.Upon using the slap hammer a couple of strikes, the inserter had a lot of slack and it was concerned the implant had come loose.Upon flouro observation, the implant was still attached and the surgeon was able to get the implant moved to the ideal location.The implant was than expanded successfully to the ideal height.Upon removal of the inserter it was observed that the distal end of the inserter had broken off.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the returned device was confirmed to have a fractured tip upon visual inspection of the returned device.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.Conclusion: the plausible root cause is normal wear and tear of the instrument.
 
Event or Problem Description

Brand Name
ACCULIF PL INSERTION HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5567922
Report Number3004024955-2016-00041
Device Sequence Number13517073
Product Code LXH
UDI-Device Identifier07613327105926
UDI-Public(01)07613327105926
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800044
Device Lot Number05061401-5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight122